Delaware, 2013

Strong Wind in Delaware, February 9, 2013

February 9, 2013 · NWS PHI · 4 events in 4 counties and zones

An area of low pressure developed across the northern plains on Thursday February 7th, tracking eastward. Meanwhile, another area of low pressure developed along the coast of North Carolina, tracking northeast.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An area of low pressure developed across the northern plains on Thursday February 7th, tracking eastward. Meanwhile, another area of low pressure developed along the coast of North Carolina, tracking northeast. Both lows approached the area on Friday February 8th with the coastal low intensifying as it moved toward the northeast. The two lows interacted with one another with the coastal low eventually absorbing the inland low late Friday. The system moved off toward New England on Friday night, moving into the Canadian Maritimes by Saturday afternoon. As the storm intensified, winds increased and became gusty out of the northeast. Peak wind speeds included 47 mph at Ship John Shoal (Delaware Bay) and 46 mph in Lewes and Dewey Beach (Sussex County). Several locations reported 40 knots through the event.

In addition, precipitation started to spread across the area during the morning hours on Friday February 8th. Some areas started as a mix of snow and rain before changing over to all rain during the daytime hours. A changeover to all snow occurred during the evening. Only trace amounts of snow were reported across Delaware.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 8, 9:36 PM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Feb 8, 9:36 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
936 PM EST FRI FEB 8 2013

.SYNOPSIS...
AN INTENSIFYING STORM OFF THE NEW JERSEY COAST IS ON ITS WAY TO
CAPE COD OVERNIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION
SATURDAY NIGHT AND SUNDAY AS THE LOW CONTINUES TO MOVE INTO THE
CANADIAN MARITIMES. AN AREA OF LOW PRESSURE WILL TRACK THROUGH THE
GREAT LAKES ON MONDAY AND INTO EASTERN CANADA THROUGH TUESDAY,
DRAGGING A COLD FRONT ACROSS OUR AREA ON MONDAY. HIGH PRESSURE AND
FAIR WEATHER RETURN FOR TUESDAY, BUT ON WEDNESDAY A LOW PRESSURE
PASSING TO OUR SOUTH MAY BRING A CHANCE FOR MORE RAIN.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE 12Z WRF-NMMB VERIFIED THE BEST WITH THE SFC LOW POSN AS BEST WE
COULD TELL OFFSHORE. NONE OF THE MODELS QPF VERIFIED WELL IN OUR
AREA THRU 00Z, THE CAN RGEM PBLY CAME THE CLOSEST. ALL OF THEM
WERE TOO LOOSE WITH THE WRN GRADIENT OR DID NOT GIVE THE DRY SLOT
BETWEEN SYSTEMS ENOUGH CREDIT. THE DRY AIR IS BEGINNING TO WRAP
AROUND THE CENTER OF THE SFC LOW AND THIS SHOULD COMMENCE THE END
OF THE RAPID DEEPENING OF THE SYSTEM. TOPS IN OUR CWA ARE STARTING
TO WARM.

SPEAKING OF DRY AIR, THE DRY SLOT BETWEEN THE SYSTEMS CUT
OFF THE HEAVIER SNOW NORTH FOR A COUPLE OF HOURS AND THUS WE HAVE
ADJUSTED SNOW TOTALS DOWN IN MOST AREAS. IN THE LOCAL PHI AREA WITH
A BAND MOVING INTO THE REGION, THOSE WERE NOT TOUCHED MUCH.

FTHR TO THE SOUTHWEST, WE ARE GOING TO DROP THE ADVISORY IN UPPER
DELMARVA AND THE EXTREME SOUTHERN PART OF NJ. LATEST WRF-NMMB AND HRRR
DO NOT TAKE WRAP AROUND PCPN THERE. CURRENT BAND OVER OUR CWA
SEEMS WELL TIED TO A FGEN AXIS OFF THE 18Z GFS. THIS LIFTS
NORTHEAST OVERNIGHT.

WE ARE GOING TO KEEP THE OTHER HEADLINES GOING. CTP WAS OBSERVING
SOME GUSTINESS IN THEIR AREA AND THIS WIND MAX IS GOING TO BE
HEADING TOWARD THE COAST LATER TONIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
CLOUDY TO START WITH POSSIBLY SOME LEFTOVER SNOW SHOWERS OR FLURRIES
EARLY IN THE DAY...BECOMING SUNNY IN THE AFTN. BLUSTERY AND COLD.
USED THE COLDER OF THE 12Z/8 NCEP MOS GUIDANCE TEMPS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
SATURDAY NIGHT...THE INTENSE STORM WILL BE WELL EAST OF NEW
ENGLAND BUY 00Z SUNDAY WITH HIGH PRESSURE MOVING OVER THE AREA.
RESULTANT WEAKER PRESS GRADIENT WILL ALLOW WINDS TO DROP OFF
CONSIDERABLY. THIS PLUS CLEAR SKIES AND FRESH SNOW COVER OVER MUCH
OF THE FCST AREA WILL ALLOW OVERNIGHT MIN TEMPS TO REACH TEENS AND
EVEN SINGLE DIGITS WELL NORTH OF PHILA.

SUNDAY...SFC HIGH PRES AND UPPER RIDGE AXIS CONT OVER THE AREA
WITH MOSTLY SUNNY CONDS. MAX TEMPS MAY TEND TO BE HELD DOWN BY
SNOW COVER...DEPENDING ON HOW MUCH THERE IS...IN SPITE OF WARM
ADVCTN ALOFT.

SUNDAY NIGHT AND MONDAY...WE BEGIN TO FEEL AFFECTS OF NEXT UPPER
TROF AND ASSOCD SFC LOW MOVING THROUGH THE GRTLKS...WELL TO OUR
NORTH THIS TIME. STRONG FCST SW FLOW AT 850HPA WILL BRING IN
WARMER AIR AND MOISTURE ALOFT. SUNDAY EVENING SHOULD BE DRY BUT
LIGHT PRECIP MOVES IN AFTER MIDNIGHT. TOO WARM ALOFT FOR SNOW BUT
SFC TEMPS WILL LIKELY BE COLD ENOUGH FOR SOME FREEZING RAIN DURG
LAT NIGHT/EARLY MORNING. RAIN IS LIKELY MUCH OF MONDAY AS BAND OF
UVV MOVES THROUGH. COLD ADVECTION MON EVE MAY CHG RAIN TO SNOW
OVER NW NJ AND ADJ PA.

TUESDAY...FAIR WEATHER EXPECTED AS WEAK HIGH PRES BUILDS IN. GENLY
STRONG ZONAL FLOW ALOFT WITH A FAIRLY STRONG N-S TEMP GRADIENT.

WEDNESDAY...ANOTHER UPPER TROF AND ASSOCD WX SYS MAY AFFECT THE
AREA BUT MODELS SOLNS DIFFER SIGNIFICANTLY. GFS HAS PRECIP OVER
MID ATLANTIC REGION WHILE THE ECMWF KEEPS THE SFC LOW..BACLIN ZONE
AND ASSOCD PRECIP MOSTLY TO OUR SOUTH. WE ARE FAVORING THE EURO
FOR NOW WITH JUST SLIGHT CHCS FOR PRECIP IN WED...EXCEPT FOR CHC
POPS OVER OUR NRN DELMARVA REGION.

THURSDAY/FRIDAY...SFC HIGH PRESSURE OVER THE AREA ON THU MOVES
OFFSHORE BY FRI. NEXT UPPER TROF IS APPROACHING FROM THE WEST WITH
SFC LOW MOVING INTO WRN GRTLKS BY FRI...BUT ASSOCD WX NOT EXPECTED
TO REACH US BEFORE NEXT WEEKEND.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...A PERIOD OF IFR/LIFR CONDITIONS EXPECTED LATER THIS
EVENING IN SNOW. CONDITIONS IMPROVE TOWARD DAWN SATURDAY WITH MVFR
CONDS PROBABLE THEN IN LEFTOVER FLURRIES. NW WIND G 20-30 KTS.

SATURDAY...CIGS NEAR 3000 FT TO START THE DAY WITH POSSIBLE MVFR
VSBY IN LEFTOVER FLURRIES COASTAL NJ BUT BECOMING VFR CLR IN THE
AFTN JUST ABOUT EVERY TAF SITE. BLUSTERY NW WIND G25 TO 30 KT.

OUTLOOK...
SATURDAY NIGHT...VFR. GUSTY NW WINDS DECREASING.

SUNDAY...VFR.

SUNDAY NIGHT...MOSTLY VFR...MVFR AND/OR IFR CIGS/VSBYS POSSIBLE VERY
LATE.

MONDAY...MVFR AND/OR IFR CIGS/VSBYS WITH AREAS OF RAIN...POSSIBLE
WINTRY MIX EARLY NORTH.

MONDAY NIGHT...IMPROVING TO VFR OVERNIGHT.

TUESDAY...MOSTLY VFR. GUSTY AFTERNOON WINDS 20-25 KNOTS.

WEDNESDAY...MOSTLY VFR...POSSIBLE MVFR SOUTH OF PHL.

&&

.MARINE...
OCEAN WATERS DOWNGRADED TO GALE. 18Z FORECAST SOUNDINGS HAVE
STRONGEST WINDS EAST OF OUR WATERS FROM THIS POINT FORWARD, LOW
ALSO TOOK A SLIGHTLY MORE EASTWARD JOG.

OUTLOOK...
GUSTY WINDS ACROSS THE WATERS WILL CONTINUE THROUGH SATURDAY INTO
SATURDAY EVENING. THE STORM WARNING ACROSS THE ATLANTIC COASTAL
WATERS WILL LIKELY BE REPLACED BY A GALE WARNING BY SATURDAY.
WINDS WILL CONTINUE TO DIMINISH INTO SATURDAY NIGHT, THROUGH SMALL
CRAFT ADVISORY CONDITIONS WILL LIKELY REMAIN. HOWEVER, AS HIGH
PRESSURE CONTINUES TO BUILD ACROSS THE AREA INTO SUNDAY WINDS WILL
FINALLY DROP BELOW ADVISORY LEVELS AND REMAIN SO THROUGH SUNDAY
NIGHT. HOWEVER, WINDS SHOULD RETURN TO SMALL CRAFT ADVISORY LEVELS
MONDAY AND MONDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA;
WINDS COULD APPROACH GALE FORCE AGAIN. WINDS SHOULD DROP BACK
BELOW ADVISORY LEVELS TUESDAY AS THE PRESSURE GRADIENT SLACKENS
SOME.

&&

.TIDES/COASTAL FLOODING...
HONESTLY PERPLEXED AS TO WHY TIDAL DEPARTURES ARE NOT CURRENTLY
DROPPING AS WINDS HAVE BECOME NORTHWEST. WITH LESS OF A MARGIN FOR
ERROR WITH THE HIGHER ASTRONOMICAL HIGH TIDE, WE WILL KEEP THE
COASTAL FLOOD WARNING GOING AND GIVE THE MID SHIFT A FEW MORE
HOURS TO SEE IF DEPARTURES COME DOWN. WE WILL LOWER EXPECTED TIDAL
HEIGHTS CLOSER TO CURRENT DEPARTURES. PROBABLY THE MOST LIKELY
LOCALE FOR TIDAL FLOODING IS TOWARD NYC WITH THE WINDS BECOMING
NORTHWEST THERE THE LATEST.

IN THE TIDAL DELAWARE RIVER, TONIGHT'S HIGH TIDE CYCLE IS NOT
REACHING MINOR TIDAL LEVELS. BECAUSE OF THE SLIGHTLY FASTER MOVEMENT,
WE WILL HOLD OFF ON ISSUING A COASTAL FLOOD ADVISORY FOR THE
SUBSEQUENT HIGH TIDE. GIVEN THE NATURAL TIME DELAY OF THE TIDE
WORKING ITS WAY UP THE BAY AND RIVER, THE NORTHWEST FLOW SHOULD BE
ESTABLISHED BY THE TIME OF THAT HIGH TIDE CYCLE.

WE ARE NOT EXPECTING COASTAL FLOODING ALONG THE EASTERN SHORE OF THE
CHESAPEAKE BAY AT THIS TIME

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 6 AM EST SATURDAY FOR PAZ054-055-
     061-062-105-106.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST SATURDAY FOR PAZ060-070-
     071-103-104.
NJ...WINTER STORM WARNING UNTIL 6 AM EST SATURDAY FOR NJZ001-
     007>010-012>015.
     COASTAL FLOOD WARNING UNTIL 11 AM EST SATURDAY FOR NJZ012>014-
     020>027.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST SATURDAY FOR NJZ017>020-
     022-025>027.
     WIND ADVISORY UNTIL 5 AM EST SATURDAY FOR NJZ022>025-027.
DE...COASTAL FLOOD WARNING UNTIL 11 AM EST SATURDAY FOR DEZ002>004.
     WIND ADVISORY UNTIL 5 AM EST SATURDAY FOR DEZ003-004.
MD...NONE.
MARINE...GALE WARNING UNTIL 6 PM EST SATURDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...AMC
NEAR TERM...GIGI
SHORT TERM...DRAG
LONG TERM...AMC
AVIATION...DRAG
MARINE...AMC/DRAG/GIGI
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 8, 9:35 PM EST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
935 PM EST FRI FEB 8 2013

NJZ001-007>010-015-PAZ054-055-061-062-105-106-100245-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-LEHIGH-
NORTHAMPTON-UPPER BUCKS-LOWER BUCKS-
935 PM EST FRI FEB 8 2013

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ022-027-100245-
ATLANTIC-SOUTHEASTERN BURLINGTON-
935 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-015-019-020-NJZ016-PAZ101-102-100245-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM-
WESTERN CHESTER-EASTERN CHESTER-
935 PM EST FRI FEB 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-NJZ023-100245-
INLAND SUSSEX-CAPE MAY-
935 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-NJZ021-100245-
KENT-CUMBERLAND-
935 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ017>019-PAZ060-070-071-103-104-100245-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-DELAWARE-
PHILADELPHIA-WESTERN MONTGOMERY-EASTERN MONTGOMERY-
935 PM EST FRI FEB 8 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-013-100245-
MIDDLESEX-WESTERN MONMOUTH-
935 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
NORTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ020-100245-
OCEAN-
935 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ026-100245-
COASTAL OCEAN-
935 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ024-100245-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-
935 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ025-100245-
COASTAL ATLANTIC-
935 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-100245-
EASTERN MONMOUTH-
935 PM EST FRI FEB 8 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST SATURDAY...
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-100245-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
935 PM EST FRI FEB 8 2013

...GALE WARNING IN EFFECT UNTIL 6 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 8, 10:17 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1017 PM EST FRI FEB 8 2013

NJZ001-007>010-012-015-PAZ055-062-090600-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-MONROE-
NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...STROUDSBURG...
BETHLEHEM...EASTON
1017 PM EST FRI FEB 8 2013

...LOCALLY HEAVY SNOW INTO THE EARLY MORNING HOURS...

LOOK FOR BANDS OF LOCALLY HEAVY SNOW TO AFFECT PORTIONS OF THE
SOUTHERN POCONOS AND NORTHWEST NEW JERSEY INTO THE EARLY MORNING
HOURS OF SATURDAY. IN THE HEAVIEST BANDS...AS MUCH AS AN INCH AN
HOUR OF ACCUMULATION CAN BE EXPECTED...WITH 2 OR 3 INCHES OF SNOW
POSSIBLE THROUGH 1230 AM.

USE EXTREME CAUTION IF YOU MUST TRAVEL. CONSIDER DELAYING TRAVEL
UNTIL THE HEAVIEST SNOW EXITS THE AREA.

NJZ013-014-019-020-027-090600-
WESTERN MONMOUTH-EASTERN MONMOUTH-NORTHWESTERN BURLINGTON-OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...FREEHOLD...SANDY HOOK...MOORESTOWN...
MOUNT HOLLY...JACKSON...WHARTON STATE FOREST
1017 PM EST FRI FEB 8 2013

...LOCALLY HEAVY SNOW INTO THE EARLY MORNING HOURS...

LOOK FOR BANDS OF LOCALLY HEAVY SNOW TO AFFECT PORTIONS OF THE
CENTRAL AND SOUTHERN NEW JERSEY INTO THE EARLY HOURS OF SATURDAY.
IN THE HEAVIEST BANDS...AS MUCH AS AN INCH AN HOUR OF ACCUMULATION
CAN BE EXPECTED...WITH 2 OR 3 INCHES OF SNOW POSSIBLE THROUGH 1230
AM.

USE EXTREME CAUTION IF YOU MUST TRAVEL. CONSIDER DELAYING TRAVEL
UNTIL THE HEAVIEST SNOW EXITS THE AREA.

HAYES
Special weather statement, Feb 9, 12:07 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1207 AM EST SAT FEB 9 2013

NJZ001-007>010-012-015-090700-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON
1207 AM EST SAT FEB 9 2013

...LOCALLY HEAVY SNOW EARLY THIS MORNING...

LOOK FOR BANDS OF MODERATE TO HEAVY SNOW TO MOVE ACROSS NORTHWEST
AND NORTH CENTRAL NEW JERSEY DURING THE EARLY MORNING HOURS. THE
HEAVIEST SNOW WILL FALL ACROSS WESTERN SECTION THROUGH 100 AM...THEN
MOVE THROUGH MIDDLESEX AND MERCER COUNTIES THROUGH 200 AM.

IN THE HEAVIER BANDS...SNOWFALL RATES OF AN INCH AN HOUR CAN BE
EXPECTED. INCREASING NORTHWEST WINDS COULD RESULT IN LOCAL BLOWING
AND DRIFTING SNOW.

USE EXTREME CAUTION IF YOU MUST TRAVEL. CONSIDER DELAYING TRAVEL
UNTIL THE HEAVIEST SNOW EXITS THE AREA.

NJZ013-014-020-090700-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-
INCLUDING THE CITIES OF...FREEHOLD...SANDY HOOK...JACKSON
1207 AM EST SAT FEB 9 2013

...LOCALLY HEAVY SNOW EARLY THIS MORNING...

LOOK FOR BANDS OF MODERATE TO HEAVY SNOW TO MOVE ACROSS OCEAN AND
MONMOUTH COUNTIES THROUGH THE EARLY MORNING HOURS. IN THE HEAVIER
BANDS...SNOWFALL RATES OF AN INCH AN HOUR CAN BE EXPECTED. INCREASING
NORTHWEST WINDS COULD RESULT IN LOCAL BLOWING AND DRIFTING SNOW.

USE EXTREME CAUTION IF YOU MUST TRAVEL. CONSIDER DELAYING TRAVEL
UNTIL THE HEAVIEST SNOW EXITS THE AREA.

NJZ019-027-PAZ071-103>106-090700-
NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON-PHILADELPHIA-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...MOORESTOWN...MOUNT HOLLY...
WHARTON STATE FOREST...PHILADELPHIA...COLLEGEVILLE...POTTSTOWN...
NORRISTOWN...LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...
DOYLESTOWN
1207 AM EST SAT FEB 9 2013

...LOCALLY HEAVY SNOW EARLY THIS MORNING...

LOOK FOR A BAND OF MODERATE TO HEAVY SNOW TO MOVE ACROSS THE
DELAWARE VALLEY INTO CENTRAL AND SOUTHWEST NEW JERSEY THROUGH THE
EARLY MORNING HOURS. AS THE BANDS MOVES SOUTHEAST THROUGH THE
AREA...ANOTHER INCH OR SO OF ACCUMULATION CAN BE EXPECTED.

THE ADDITIONAL SNOW WILL RESULT IN SLICK TRAVELING CONDITIONS. USE
EXTREME CAUTION IF YOU MUST TRAVEL. CONSIDER DELAYING TRAVEL UNTIL
THE HEAVIEST SNOW EXITS THE AREA.

HAYES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 strong wind. Local standard time, as filed.

Strong Wind, Inland Sussex

When
February 9, 1:00 AM EST to 1:00 PM EST
Where
Inland Sussex forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Kent

When
February 9, 1:00 AM EST to 1:00 PM EST
Where
Kent forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Strong Wind, Delaware Beaches

When
February 9, 1:00 AM EST to 1:00 PM EST
Where
Delaware Beaches forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, New Castle

When
February 9, 1:00 AM EST to 1:00 PM EST
Where
New Castle forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2013Every state in 2013This day in weather historyWarnings in Delaware, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435000, 435010, 435021, 435102.